Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 22, NWS Albuquerque, NM

April 25, 20147 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 25, 2014, 6:24 AM MDT for 7 counties in New Mexico. It took effect at Apr 26, 2014, 10:00 AM MDT. It was in force for 11 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 25, 2014, 6:24 AM MDT (12:24 UTC)
In effect from
Apr 26, 2014, 10:00 AM MDT
Expired
Apr 26, 2014, 9:00 PM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:40 PM MDTHIGH SUST WINDS 4422 Se Bosque Del Apache, NM
Apr 26, 4:00 PM MDTHIGH SUST WINDS 4621 Se Bosque Del Apache, NMWHITE SANDS MISSILE RANGE - STALLION WIT.
Apr 26, 4:00 PM MDTNON-TSTM WND GST 6121 Se Bosque Del Apache, NMWHITE SANDS MISSILE RANGE - STALLION WIT.
Apr 26, 4:50 PM MDTHIGH SUST WINDS 4211 Se Bosque Del Apache, NMWHITE SANDS MISSILE RANGE - SULF
Apr 26, 4:50 PM MDTNON-TSTM WND GST 6011 Se Bosque Del Apache, NMWHITE SANDS MISSILE RANGE - SULF.
Apr 26, 5:00 PM MDTNON-TSTM WND GST 6221 Se Bosque Del Apache, NMWHITE SANDS MISSILE RANGE - STALLION WIT.
Apr 26, 5:15 PM MDTNON-TSTM WND GST 6322 Se Bosque Del Apache, NMWHITE SANDS MISSILE RANGE - HARRY.
Apr 26, 5:30 PM MDTNON-TSTM WND DMG6 Nnw Albuquerque, NMTREE DOWN IN PARKING LOT AT ALAMEDA AND COORS
Apr 26, 5:35 PM MDTHIGH SUST WINDS 433 Wsw Belen, NMKE80 AWOS.
Apr 26, 6:10 PM MDTNON-TSTM WND GST 585 S Albuquerque, NMKABQ ASOS.
Apr 26, 6:35 PM MDTNON-TSTM WND GST 666 Ne Las Vegas, NMKLVS ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4276 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WWUS85 KABQ 251224
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
624 AM MDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR 
THE NORTHWEST AND WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE
VALLEY...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL
PLAINS...AND THE SANDIA...MANZANO AND GALLINAS MOUNTAINS DUE TO
STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR
THE MIDDLE RIO GRANDE VALLEY...NORTHEAST HIGHLANDS AND
PLAINS...THE SANDIA...MANZANO AND GALLINAS MOUNTAINS...AND THE
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.SURFACE LOW PRESSURE WILL DEEPEN WHILE WINDS ALOFT STRENGTHEN 
PRODUCING WINDY CONDITIONS...LOW HUMIDITIES...HIGH HAINES VALUES 
AND ABOVE NORMAL HIGH TEMPERATURES THIS AFTERNOON INTO EVENING.
FAIR TO POOR RELATIVE HUMIDITY RECOVERIES TONIGHT THEN VERY STRONG
WINDS AND LOW HUMIDITIES SATURDAY WILL CREATE ADDITIONAL CRITICAL
FIRE WEATHER CONDITIONS FOR MUCH OF CENTRAL AND EASTERN NEW
MEXICO.

NMZ103-104-106>108-260200-
/O.UPG.KABQ.FW.A.0028.140426T1600Z-140427T0300Z/
/O.NEW.KABQ.FW.W.0022.140426T1600Z-140427T0300Z/
/O.CON.KABQ.FW.W.0021.140425T1800Z-140426T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
624 AM MDT FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY. A
RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING.

* AREA AND TIMING...THE NORTHWEST AND WEST CENTRAL
  HIGHLANDS...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL
  PLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND THE MIDDLE
  RIO GRANDE VALLEY PRIMARILY SOUTH OF ALBUQUERQUE. CRITICAL
  CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS
  EVENING. CRITICAL CONDITIONS WILL REDEVELOP LATE SATURDAY
  MORNING THEN PERSIST UNTIL AFTER SUNSET SATURDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST AND WEST 20 TO 30 MPH WITH GUSTS TO 40
  MPH THIS AFTERNOON. SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH
  SATURDAY AFTERNOON.

* RELATIVE HUMIDITY...RANGING FROM 6 TO 10 PERCENT THIS AFTERNOON
  AND 7 TO 12 PERCENT SATURDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ105-109-260200-
/O.EXA.KABQ.FW.W.0021.140425T1800Z-140426T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
624 AM MDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* AREA AND TIMING...NORTHWEST AND WEST CENTRAL HIGHLANDS.  

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS
  AFTERNOON.

* RELATIVE HUMIDITY...RANGING FROM 7 TO 12 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$


40
2 follow-up statements
756 
WWUS85 KABQ 260200
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR
THE MIDDLE RIO GRANDE VALLEY...NORTHEAST HIGHLANDS AND PLAINS...
THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND THE EAST CENTRAL
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS HAVE CEASED WITH THE
SETTING SUN...SO TODAYS RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE. VERY STRONG SOUTHWEST WINDS WILL REDEVELOP SATURDAY AS AN
UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST STEERING THE JET
STREAM OVERHEAD AND CAUSING A SHARP LEE TROUGH TO DEVELOP AT THE
SURFACE. WIND GUSTS FROM 50 TO 55 MPH WILL BE COMMON
SATURDAY...EXCEPT FOR GUSTS UP TO 65 MPH FROM LAS VEGAS TO CORONA.
LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN CAN ALSO EXPECT
HIGH TEMPERATURES UP TO 11 DEGREES ABOVE NORMAL SATURDAY AFTERNOON
WITH HAINES INDICES IN THE 4 TO 5 RANGE AND CRITICALLY LOW
HUMIDITIES. CONDITIONS NOW LOOK MORE MARGINAL IN THE RIO GRANDE
VALLEY DUE TO COOLER TEMPERATURES AND HIGHER HUMIDITIES THAT
SHOULD ARRIVE WITH A PACIFIC COLD FRONT IN THE AFTERNOON.

NMZ103-104-106>108-261400-
/O.EXP.KABQ.FW.W.0021.000000T0000Z-140426T0200Z/
/O.CON.KABQ.FW.W.0022.140426T1600Z-140427T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
800 PM MDT FRI APR 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
SATURDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
SATURDAY. 

* AREA AND TIMING...THE NORTHEAST HIGHLANDS AND PLAINS...EAST
  CENTRAL PLAINS...SANDIA/MANZANO AND GALLINAS MOUNTAINS AND THE
  MIDDLE RIO GRANDE VALLEY. CRITICAL CONDITIONS SHOULD REDEVELOP
  DURING THE MID TO LATE MORNING SATURDAY...THEN PERSIST UNTIL
  AFTER SUNSET SATURDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH
  SATURDAY AFTERNOON...EXCEPT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH
  FROM LAS VEGAS SOUTHWARD TO CORONA INCLUDING THE SANDIA AND
  MANZANO MOUNTAINS.

* RELATIVE HUMIDITY...DROPPING BETWEEN 7 AND 16 PERCENT WITH SOME
  LOCALLY HIGHER VALUES MAINLY ABOVE 7000 FEET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ105-109-260300-
/O.EXP.KABQ.FW.W.0021.000000T0000Z-140426T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
800 PM MDT FRI APR 25 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER
EXPECTED...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$
869 
WWUS85 KABQ 261247
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
647 AM MDT SAT APR 26 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR
THE MIDDLE RIO GRANDE VALLEY...NORTHEAST HIGHLANDS AND PLAINS...
THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND THE EAST CENTRAL
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.STRONG SOUTHWEST WINDS WILL REDEVELOP TODAY AS AN UPPER LEVEL
STORM SYSTEM APPROACHES FROM THE WEST WHILE A SHARP LEE TROUGH
DEVELOPS AT THE SURFACE. WIND GUSTS FROM 50 TO 55 MPH WILL BE
COMMON TODAY...EXCEPT FOR GUSTS OF 60 TO 70 MPH FROM LAS VEGAS TO
JICARILLA. LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL HAVE
HIGH TEMPERATURES AROUND 10 DEGREES ABOVE NORMAL THIS AFTERNOON
WITH HAINES INDICES IN THE 4 TO 5 RANGE AND CRITICALLY LOW
HUMIDITIES. CONDITIONS NOW LOOK MORE MARGINAL IN THE RIO GRANDE
VALLEY DUE TO COOLER TEMPERATURES AND HIGHER HUMIDITIES THAT
SHOULD ARRIVE WITH A PACIFIC COLD FRONT LATER IN THE AFTERNOON.

NMZ103-104-106>108-270300-
/O.CON.KABQ.FW.W.0022.140426T1600Z-140427T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
647 AM MDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AREA AND TIMING...THE NORTHEAST HIGHLANDS AND PLAINS...EAST
  CENTRAL PLAINS...SANDIA/MANZANO AND GALLINAS MOUNTAINS AND THE
  MIDDLE RIO GRANDE VALLEY. CRITICAL CONDITIONS WILL REDEVELOP
  DURING THE MID TO LATE MORNING...THEN PERSIST UNTIL AFTER SUNSET
  SATURDAY EVENING...EXCEPT IN THE MIDDLE RIO GRANDE VALLEY WHERE
  CRITICAL CONDITIONS SHOULD END BY 6 PM MDT. 

* 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 
  MPH SATURDAY AFTERNOON...EXCEPT 35 TO 45 MPH WITH GUSTS UP TO 
  65 MPH FROM LAS VEGAS SOUTHWARD TO JICARILLA INCLUDING THE 
  SANDIA AND MANZANO MOUNTAINS.

* RELATIVE HUMIDITY...DROPPING BETWEEN 7 AND 16 PERCENT WITH 
  SOME LOCALLY HIGHER VALUES MAINLY ABOVE 7000 FEET. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 25, 5:51 AM MDT, 33 minutes earlier.

Area forecast discussion, Apr 25, 5:51 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT FRI APR 25 2014

.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH THE NEXT 24
HOURS. AS WINDS ALOFT STRENGTHEN A LEE SIDE SURFACE TROUGH WILL
DEVELOP. SOUTHWEST WINDS WILL GUST IN THE 25 TO 35 KT RANGE
BETWEEN 18Z AND 02Z. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED
AREAWIDE SATURDAY AND SUNDAY WITH AREAS OF BLOWING DUST. SHOWERS
AND THUNDERSTORMS WILL ALSO FORM SATURDAY AFTERNOON AND EVENING.
SIGNIFICANT SNOWFALL POSSIBLE IN THE NORTHERN MOUNTAINS SATURDAY
NIGHT. 40

&&

.PREV DISCUSSION...319 AM MDT FRI APR 25 2014...
...POTENTIAL REMAINS FOR A DAMAGING WIND EVENT THIS WEEKEND...

.SYNOPSIS...
STRONG TO POTENTIALLY DAMAGING WINDS WILL BE THE MAIN STORY OVER
THE NEXT FOUR DAYS. WINDS WILL PICK UP TODAY...BUT THE STRONGEST
WINDS ARE EXPECTED SATURDAY THROUGH MONDAY AS A STORM SYSTEM
CROSSES NORTHERN NEW MEXICO. BLOWING DUST WILL LIKELY REDUCE
VISIBILITIES EACH DAY. ADDITIONALLY...MODERATE SNOW ACCUMULATIONS
ARE POSSIBLE FOR THE NORTHERN MOUNTAINS SATURDAY NIGHT...WHILE
OTHER AREAS MAY SEE A MIX OF RAIN AND SNOW. TEMPERATURES WILL MAKE
A MARKED DROP WITH THIS SYSTEM AND WILL REMAIN BELOW NORMAL
THROUGH NEXT WEEK.

&&

.DISCUSSION...
WINDS WILL BEGIN TO PICK UP TODAY ACROSS THE LAND OF ENCHANTMENT AS
UPPER LEVEL FLOW BECOMES SOUTHWESTERLY AND INCREASES...TEMPS RISE
ABOVE NORMAL WITH EXCELLENT MIXING AND A 999MB SFC LOW DEVELOPS OVER
SE CO. THE WINDS TODAY HOWEVER...WILL BE NOTHING COMPARED TO WHAT IS
IN STORE OVER THE WEEKEND...AND INTO MONDAY.

BY SATURDAY AFTERNOON...THE NEXT STORM SYSTEM WILL BE CENTERED NEAR
THE FOUR CORNERS. AHEAD OF IT...45 TO 55 KT 7H WINDS WILL EXIST
ACROSS MUCH OF CENTRAL AND EASTERN NM...THOUGH FORECAST SOUNDINGS
CONTINUE TO SUGGEST MIXING UP TO 600 MB. THIS COMBINED WITH A
984-986 MB SFC LOW OVER EASTERN CO WILL RESULT IN A VERY WINDY DAY.
TRAJECTORIES LOOK FAVORABLE FOR SAND/DUST FROM WHITE SANDS TO BE
BLOWN ACROSS MUCH OF EASTERN NM...THOUGH ANY RECENTLY PLOWED OR OPEN
FIELD SHOULD CREATE BLDU.

WHILE POTENTIALLY DAMAGING WINDS AND BLDU ARE GOING ON ACROSS THE
CENTRAL AND EAST...A STRONG COLD FRONT WILL BE MOVING INTO THE
WEST.  THIS FRONT WILL NOT ONLY HAVE STRONG WINDS AND COLDER TEMPS
WITH IT...BUT WILL ALSO GENERATE SOME PRECIP. THE FRONT WILL QUICKLY
RIP FROM WEST TO EAST LATE SAT AFTN THRU SAT EVE...CLEARING THE
EASTERN PLAINS BY MIDNIGHT AND DROPPING 700 MB TEMPS FROM +6 TO +8
DEG C TO -4 TO -8 DEG C.  THESE TEMPS WILL BE COLD ENOUGH FOR SOME
SNOW TO DEVELOP. BY THE MIDNIGHT HOUR...MUCH OF THE QPF WILL BE
FOCUSED OVER THE NORTHERN MOUNTAINS AND ADJACENT LOWLANDS UNDER THE
UPPER LOW.  HAVE INCREASED SNOW AMOUNTS AND LOWERED SNOW LEVELS FOR
THIS AREA AND WE COULD END UP WITH SOME SOLID ADVISORY TYPE SNOWS.
EVEN AN INCH OR TWO OF SNOW IS NOT OUT OF THE QUESTION FOR THE
SANDIA MOUNTAINS.

STRONG WINDS WILL CONTINUE OVERNIGHT AND MAY SEE SOME MOUNTAIN WAVE
ACTIVITY. BY SUNDAY MORNING...THE UPPER LOW WILL HAVE SHIFTED NE OF
THE AREA...BUT EVEN STRONGER WINDS MAY BE IN STORE FOR NM ON THE
BACK SIDE OF THE SYSTEM...ESPECIALLY IF THE NAM IS CORRECT ON ITS
PLACEMENT AND STRENGTH OF THE SFC LOW. THUS...HAVE EXTENDED THE HIGH
WIND WATCH OUT THRU SUNDAY EVENING AND HAVE ALSO ADDED THE
SANDIA/MANZANO MTNS.  MORE AREAS MAY NEED TO BE ADDED FOR SUNDAY AS
THE EVENT NEARS. OTHERWISE...TEMPS FOR SUNDAY WILL DROP 5 TO 15
DEGREES OVER SATURDAYS READINGS...AND NEARLY ALL AREAS WILL BE BELOW
NORMAL.

NO REST FOR THE WEARY AS STRONG WINDS WILL CONTINUE ON MONDAY. IN
FACT...700 MB WINDS AND THE SFC GRADIENT LOOK TO BE JUST AS STRONG
AS SUNDAY. THUS...CONTINUED BLUSTERY CONDITIONS LOOK TO BE IN STORE.

WINDS LOOK TO FINALLY RELAX ON TUESDAY...THOUGH A BACK DOOR COLD
FRONT WILL STILL BRING SOME BREEZY TO LOCALLY WINDY CONDITIONS TO
THE EAST. THIS FRONT WILL ACTUALLY CONTINUE ITS SOUTH AND WESTWARD
TRACK TUESDAY NIGHT AND PUSH THRU THE GAPS OF THE CENTRAL MTN CHAIN.
NW FLOW ALOFT WILL PERSIST THRU THE END OF THE WEEK...THOUGH
OCCASIONAL DISTURBANCES WILL SLIDE THRU. SO...THERE MAY BE A FEW
CHANCES FOR PRECIP...ESP ACROSS THE NE...BUT OTHERWISE...TEMPS LOOK
TO REMAIN BELOW NORMAL ALL NEXT WEEK. 34

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE AREA TODAY THEN
CENTRAL AND EASTERN NEW MEXICO SATURDAY...FOLLOWED BY STRONG WINDS
AND COOLER TEMPERATURES SUNDAY...

VERY ACTIVE WEATHER THROUGH EARLY NEXT WEEK WITH EPISODES OF STRONG
TO POSSIBLY DAMAGING WINDS...ALONG WITH EXTENSIVE BLOWING DUST. THE
MILD TEMPERATURES FOR TODAY WILL TURN MUCH COOLER OVER THE WEEKEND.
ACCUMULATING MOUNTAIN SNOWS...VALLEY SHOWERS AND SOME THUNDERSTORMS
THIS WEEKEND.

HAVE ADDED ZONES 105 AND 109 TO THE RED FLAG WARNING TODAY. ABOVE
NORMAL TEMPERATURES...HIGH HAINES VALUES...STRONG WINDS AND LOW
HUMIDITIES WILL PRODUCE THE WIDESPREAD CRITICAL CONDITIONS TODAY.
SEVERAL HOURS OF SINGLE DIGIT RH VALUES THIS AFTERNOON ACROSS THE
EAST AND MIDDLE RIO GRANDE VALLEY. HIGH MIXING HEIGHTS AND EXCELLENT
VENTILATION THIS AFTERNOON. MOSTLY FAIR TO POOR RH RECOVERY TONIGHT.

HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
SATURDAY LATE MORNING INTO THE EVENING FOR MOST OF CENTRAL AND
EASTERN NEW MEXICO. STRONG TO PERHAPS DAMAGING SOUTHWEST WINDS
EXPECTED FOR THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND ADJACENT
HIGHLANDS WITH STRONG WINDS ELSEWHERE. WIND GUSTS WILL REACH 60
MPH OR HIGHER. WOULD LIKE TO SEE MORE HIGH HAINES VALUES FOR
SATURDAY...AS MUCH OF THE EAST IS JUST IN THE MODERATE CATEGORY. A
POWERFUL PACIFIC COLD FRONT WILL BLAST ACROSS THE AREA SATURDAY
AFTERNOON INTO THE NIGHT. A MUCH COLDER AIRMASS WILL SETTLE INTO
THE STATE ALONG WITH WETTING PRECIPITATION FOR PORTIONS OF THE WEST
AND NORTH. SNOW ON THE NORTHERN MOUNTAINS WILL RECEIVE SIGNIFICANT
ACCUMULATIONS. A FEW THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT
SATURDAY AFTERNOON AND EVENING. HIGH MIXING HEIGHTS FOR MOST AREAS
WITH EXCELLENT VENT RATES.

MORE STRONG WINDS FOR SUNDAY IN THE EAST WITH MINIMUM RH VALUES
IN THE 10 TO 15 PERCENT RANGE. BUT IT WILL BE MUCH MORE STABLE WITH
LOW HAINES AND BELOW NORMAL TEMPERATURES SHOULD PREVENT WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS. RAIN AND MOUNTAIN SNOW SHOWERS FOR
THE NORTH. EXCELLENT VENT RATES ONCE AGAIN.

WINDY CONDITIONS TO CONTINUE MONDAY BUT DIMINISH SOME TUESDAY AND
WEDNESDAY. A COUPLE OF REINFORCING SHOTS OF COOL AIR WILL BACK INTO
THE EAST MONDAY AND AGAIN TUESDAY. THIS WILL KEEP TEMPERATURES BELOW
NORMAL THROUGH THE MIDDLE OF NEXT WEEK. CONCERN FOR CRITICAL FIRE
WEATHER CONDITIONS WILL DIMINISH THROUGHOUT NEXT WEEK. LIGHT RAIN
AND HIGH ELEVATION SNOW EXPECTED OVER THE NORTHERN MOUNTAINS AND
NORTHEAST EARLY AND MID PORTIONS OF NEXT WEEK. CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103>109.

RED FLAG WARNING FROM 10 AM TO 9 PM MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ103-104-106>108.

HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ521-523-524-526-539-540.

&&

40
Hazardous weather outlook, Apr 25, 5:24 AM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 AM MDT FRI APR 25 2014

NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
524 AM MDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING
FOR ALL AREAS EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL
MOUNTAINS. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO POTENTIALLY DAMAGING WINDS ARE LIKELY SATURDAY AND
SUNDAY. THE STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN WHERE WIND GUSTS MAY TOP 60 MPH...CAUSING
DAMAGE TO POWER LINES AND TREES. STRONG TO DAMAGING WINDS MAY
PERSIST INTO MONDAY AS WELL. THE STRONG WINDS COMBINED WITH LOW
HUMIDITIES ON SATURDAY WILL CREATE WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS ALONG AND EAST OF THE RIO GRANDE VALLEY. IN
ADDITION...LIGHT TO MODERATE SNOW ACCUMULATIONS ARE ALSO POSSIBLE
SATURDAY NIGHT...PRIMARILY OVER THE NORTHERN MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:18 PM MDTHigh Wind WarningABQ54 hr
Apr 25, 3:18 PM MDTWind AdvisoryABQ42 hr

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.